MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR SE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR SE; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 220P
Medical Device Problem Codes Degraded (1153); Fire (1245); Device Emits Odor (1425); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging of a thermal event to a remstar se device.The user alleges the battery exploded and the device does not retain water.The user was informed by the manufacturer that this device does not contain a battery and questioned user if he was referring to the power supply of the device.The user stated he would send photos, but the photos have yet to be received.The user was requesting a new device.The user alleges there was a burning odor, he saw smoke and heard a loud pop, and then he saw a small flame which had to be extinguished with a little bit of water.The user alleges the back of his headboard on his bed was burnt.There was no evidence of melting or exposed wires.There was no report of patient harm or injury.The device has not returned to the manufacturer.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
H3 other text : device not returned to manufacturer.
 
Additional Manufacturer Narrative
The manufacturer previously reported information alleging a thermal event to a remstar se device.The user alleged the battery exploded and the device did not retain water.The user was informed by the manufacturer that this device does not contain a battery and questioned user if he was referring to the power supply of the device.The user stated he would send photos, but the photos have yet to be received.The user was requesting a new device.The user alleges there was a burning odor, he saw smoke and heard a loud pop, and then he saw a small flame which had to be extinguished with a little bit of water.The user alleged the back of his headboard on his bed was burnt.There was no evidence of melting or exposed wires.There was no report of patient harm or injury.Additional information received from the user alleges they did see particles/residue in the device.Section h6, h7, and h9 updated in this report.

Brand Name
REMSTAR SE
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key16929726
Report Number2518422-2023-11116
Device Sequence Number12490254
Product Code BZD
UDI-Device Identifier00606959038356
UDI-Public00606959038356
Combination Product (Y/N)N
PMA/510(K) Number
K130077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number220P
Device Catalogue Number220P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient EthnicityHispanic